MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB065902A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported to gore: on (b)(6) 2025, a thoracoabdominal branch endoprosthesis procedure was performed, and a gore® excluder® thoracoabdominal branch endoprosthesis was implanted first.The physician then moved on to the aortoiliac- bilateral aneurysm treatment.From the groin access, an iliac branch endoprosthesis was implanted in the right hypogastric artery.Using the 12 x 45 gore® dryseal flex introducer sheath, a 6 x 59 gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was advanced through the sheath to the ostium of the hypogastric artery.The vbx device was advanced but pushability was lost, so the vbx device was pulled back.At this time it was noticed the vbx stent had dislodged from the catheter and floated into the internal external artery at the bifurcation.A 7fr ansel cook sheath was inserted into 12fr sheath, to be inserted into the hypogastric artery.A new vbx device was then advanced and deployed with no issues.The dislodged vbx stent was trapped to the patient's vessel with another device.The procedure was completed with good results.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code c21: review of device manufacturing record history is currently underway.Results pending.H6 - code b20: the dislodged vbx stent was excluded with a device inside the patient.No device components were returned for evaluation.Images were not provided.Ifu warnings section state: do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and / or damage to the endoprosthesis, premature deployment, deployment failure, and / or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.Introduction and positioning of the gore® viabahn® vbx balloon expandable endoprosthesis: 1.Select the compatible size introducer sheath.Always use an appropriately sized sheath for the implant procedure.It is advisable to use a sheath or guide catheter that is long enough to cross the lesion.Use of a guide sheath or guide catheter minimizes the risk of dislodging the endoprosthesis from the balloon during tracking.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6 - code c19: review of device manufacturing record history confirmed device met pre-release specifications.H6 - code b20: an engineering evaluation was performed.The results state the primary reported complaint could not be independently confirmed because there were no items returned for evaluation.It was reported that the device stent was fully introduced when the decision was made to withdraw the device through the sheath, necessitated by the inability to advance.The stent became dislodged and remained in the patient artery.The cause for the complaint is attributed an unintentional use error.Ifu warnings section state: do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and/or damage to the endoprosthesis, premature deployment, deployment failure, and/or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.Introduction and positioning of the gore® viabahn® vbx balloon expandable endoprosthesis: always use an appropriately sized sheath for the implant procedure.It is advisable to use a sheath or guide catheter that is long enough to cross the lesion.Use of a guide sheath or guide catheter minimizes the risk of dislodging the endoprosthesis from the balloon during tracking.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23845942
Report Number2017233-2025-06971
Device Sequence Number9958169
Product Code PRL
UDI-Device Identifier00733132658466
UDI-Public(01)00733132658466(17)270822
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXB065902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale